# SDR 2008FA0000318

- Difficulty date: April 22, 2008
- Submitted: May 14, 2008
- Operation: General aviation
- Aircraft: N4149T
- Make and model: Piper PA-28-181
- Aircraft serial: 2843192
- Engine: Lyc O360A4M
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: 13B27134
- Part serial: V53793753
- Condition: Cracked
- Location: Engine
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

AC WAS FLYING AT 5000 FT, WHEN ENGINE STARTED TO LOSE POWER AND FAILED.  AC LANDED SAFELY IN A FIELD.  ENGINE WAS FOUND TO BE LOCKED UP.  ENGINE WAS DISASSEMBLED AND COMPONENTS INSPECTED.  CRANKSHAFT WAS FOUND TO HAVE CRACK, CAUSING ENGINE TO LOCK UP.  PROBABLE CAUSE: UNDERTERMINED AT THIS TIME.  (K)
